Rogue waves for a generalized nonlinear Schrödinger equation with distributed coefficients in a monomode optical fiber
Yan Sun,
Bo Tian,
Lei Liu and
Xiao-Yu Wu
Chaos, Solitons & Fractals, 2018, vol. 107, issue C, 266-274
Abstract:
Investigated in this paper is the generalized nonlinear Schrödinger equation with distributed coefficients, which describes the amplification or absorption of pulses propagating in a monomode optical fiber with distributed group-velocity dispersion and self-focusing Kerr nonlinearity. By virtue of the Kadomtsev-Petviashvili hierarchy reduction, we obtain the rogue waves based on rogue-wave solutions in terms of the Gramian under certain constraint. We study the effects of group-velocity dispersion, nonlinearity and amplification/absorption coefficients on the rogue waves with the help of figures. Amplitudes of the rogue waves are independent with the group-velocity dispersion and nonlinearity coefficients. The first-order rogue wave with an eye-shaped distribution density and the second-order rogue waves with the highest-peak amplitude and with the triple-peak structure are presented. Both the intermingled or separated composite rogue waves are derived. Periodic rogue waves are obtained and period of the periodic rogue wave increases with the period of the group-velocity dispersion. Furthermore, nonlinear tunneling of the rogue waves is observed: rogue waves get amplified when they reach to the dispersion barriers and recover their original shapes after passing through the barriers, while amplitudes of the rogue waves decrease inside the dispersion wells. Amplification/absorption coefficient influence the background and amplitude of the rogue wave, and three types of the backgrounds are discussed due to different amplification/absorption coefficients.
Keywords: Optical fiber; Rogue waves; Generalized nonlinear Schrödinger equation with distributed coefficients; Kadomtsev-Petviashvili hierarchy reduction (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0960077917305155
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:chsofr:v:107:y:2018:i:c:p:266-274
DOI: 10.1016/j.chaos.2017.12.012
Access Statistics for this article
Chaos, Solitons & Fractals is currently edited by Stefano Boccaletti and Stelios Bekiros
More articles in Chaos, Solitons & Fractals from Elsevier
Bibliographic data for series maintained by Thayer, Thomas R. ().